Alert archive / Michigan / Gale Warnings in 2015

Gale Warning 41, NWS Detroit, MI

October 18, 2015

NWS Detroit, MI issued this gale warning at Oct 18, 2015, 3:47 PM EDT. It took effect at Oct 19, 2015, 8:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2015, 3:47 PM EDT (19:47 UTC)
In effect from
Oct 19, 2015, 8:00 AM EDT
Expired
Oct 19, 2015, 3:42 PM EDT
In force
8 hr
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WHUS73 KDTX 181947
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 PM EDT SUN OCT 18 2015

...STRONG SOUTHWEST WINDS DEVELOP MONDAY...

.PREVAILING NORTH-NORTHWEST WINDS WILL EASE THROUGH THE EVENING AS A 
WEAK HIGH PRESSURE RIDGE SLIDES THROUGH.  WINDS WILL THEN DEVELOP 
OUT OF THE SOUTH-SOUTHWEST TONIGHT.  AN INCREASING PRESSURE GRADIENT 
WILL RESULT IN A CONSIDERABLE INCREASE IN WINDS ON MONDAY.  
LINGERING COLD AIR OVER THE WATERWAYS WILL MAINTAIN A PERIOD OF 
UNSTABLE CONDITIONS BEFORE WARMER AIR TAKES A GREATER HOLD.  THIS 
WILL ALLOW FOR SOME STRONGER GUSTS TO MIX DOWN.  A FAVORABLE 
TRAJECTORY ACROSS SAGINAW BAY AND INTO CENTRAL PORTIONS OF LAKE 
HURON RAISES CONFIDENCE ENOUGH FOR POTENTIAL GUSTS TO GALES TO 
WARRANT AN UPGRADE TO A GALE WARNING.  ELSEWHERE GUSTS OF 25 TO 30 
KNOTS WILL BE COMMON...WITH AN ACCOMPANYING SMALL CRAFT ADVISORY NOW 
IN PLACE FOR ALL NEARSHORE WATERS.  WINDS WILL RAPIDLY DECREASE 
MONDAY NIGHT AS THE PRESSURE GRADIENT RELAXES IN ADVANCE OF A COLD 
FRONT.  A MORE MODEST WIND WILL REMAIN IN PLACE THROUGH TUESDAY AS 
THE COLD FRONT SLOWLY ENTERS THE REGION.

LHZ441>443-190900-
/O.CAN.KDTX.SC.Y.0124.000000T0000Z-151018T2000Z/
/O.NEW.KDTX.SC.Y.0125.151019T1200Z-151020T0200Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
347 PM EDT SUN OCT 18 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 10 PM EDT
MONDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 28 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT MONDAY. 

THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ463-464-182100-
/O.CAN.KDTX.GL.A.0017.151019T1200Z-151020T0000Z/
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
347 PM EDT SUN OCT 18 2015

...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WATCH. 

$$

LHZ362-363-462-190900-
/O.UPG.KDTX.GL.A.0017.151019T1200Z-151020T0000Z/
/O.NEW.KDTX.GL.W.0041.151019T1200Z-151020T0200Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
347 PM EDT SUN OCT 18 2015

...GALE WARNING IN EFFECT FROM 8 AM TO 10 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 10 PM EDT MONDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 33 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-422-190900-
/O.UPG.KDTX.GL.A.0017.151019T1200Z-151020T0000Z/
/O.NEW.KDTX.GL.W.0041.151019T1200Z-151020T0200Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
347 PM EDT SUN OCT 18 2015

...GALE WARNING IN EFFECT FROM 8 AM TO 10 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 10 PM EDT MONDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EDT MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LCZ460-LEZ444-190900-
/O.NEW.KDTX.SC.Y.0125.151019T1200Z-151020T0200Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
347 PM EDT SUN OCT 18 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 10 PM EDT
MONDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EDT MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MR
2 follow-up statements
129 
WHUS73 KDTX 190750
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 AM EDT MON OCT 19 2015

...STRONG SOUTHWEST WINDS THROUGH TONIGHT...

.PRESSURE GRADIENT WILL TIGHTEN TODAY AHEAD OF A COLD FRONT DROPPING 
SOUTH THROUGH THE NORTHERN LAKES. THIS WILL LEAD TO A SUBSTANTIAL 
INCREASE IN SOUTHWESTERLY WINDS TODAY AS DEEP MIXING INTO A COOLER 
AIRMASS ALOFT ALLOWS GALES TO REACH THE SURFACE. GALES WARNINGS HAVE 
BEEN ISSUED FOR CENTRAL LAKE HURON AND ALSO SAGINAW BAY AS A 
FAVORABLE FETCH WILL LIKELY BOOST WINDS OVER THE BAY. OFFSHORE FLOW 
WILL LIMIT WINDS OVER THE REST OF THE NEARSHORE ZONES TO SMALL CRAFT 
ADVISORY CRITERIA. WINDS WILL RAPIDLY DECREASE MONDAY NIGHT AS THE 
PRESSURE GRADIENT RELAXES AS THE WEAK COLD FRONTAL TROUGH DROPS INTO 
THE REGION. A MORE MODEST WIND WILL REMAIN IN PLACE THROUGH TUESDAY 
AS THE COLD FRONT SLOWLY ENTERS THE REGION.

LHZ362-363-462-192015-
/O.CON.KDTX.GL.W.0041.151019T1200Z-151020T0200Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
350 AM EDT MON OCT 19 2015

...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
EDT THIS EVENING...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 34 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 37 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-422-192015-
/O.CON.KDTX.GL.W.0041.151019T1200Z-151020T0200Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
350 AM EDT MON OCT 19 2015

...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
EDT THIS EVENING...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 30 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ444-192015-
/O.EXT.KDTX.SC.Y.0125.151019T1200Z-151020T0800Z/
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
350 AM EDT MON OCT 19 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
4 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING
TO 4 AM EDT TUESDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 24 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 8 PM EDT MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ441>443-192015-
/O.CON.KDTX.SC.Y.0125.151019T1200Z-151020T0200Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
350 AM EDT MON OCT 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 10 PM EDT THIS EVENING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 28 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-192015-
/O.CON.KDTX.SC.Y.0125.151019T1200Z-151020T0200Z/
LAKE ST. CLAIR-
350 AM EDT MON OCT 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 10 PM EDT THIS EVENING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 24 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DRK
886 
WHUS73 KDTX 191942
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
342 PM EDT MON OCT 19 2015

...WINDS SLOWLY DECREASING TONIGHT...

.STRONG SOUTHWEST WINDS...25 TO 35 KNOT GALES...AHEAD OF A COLD FRONT 
THIS AFTERNOON WILL DIMINISH TONIGHT AS THE PRESSURE GRADIENT EASES 
AND THE FRONT SETTLES INTO THE AREA. ENOUGH WARM AIR HAS WORKED INTO 
THE CENTRAL GREAT LAKES TO STABILIZE LOW LEVELS...AND GUSTS ARE NOW 
COMING UP JUST SHORT OF GALES...AND WILL DROP THE GALE WARNINGS WITH 
THIS FORECAST PACKAGE. FRONTAL BOUNDARY STALLED OUT OVER MID SECTION 
OF MICHIGAN/SOUTHERN LAKE HURON ON TUESDAY WILL MAINTAIN LIGHT 
SOUTHERLY WINDS SOUTH OF THE FRONT...WITH MODERATE EASTERLY 
WINDS...AROUND 20 KNOTS...OVER NORTHERN LAKE HURON THROUGH TUESDAY 
NIGHT. THE FRONT WILL LIFT NORTH AS A WARM FRONT ON 
WEDNESDAY...LEADING TO SOUTHERLY WINDS ACROSS ALL MARINE WATERS 
BEFORE THE NEXT COLD FRONT PASSES THROUGH WEDNESDAY 
EVENING/WEDNESDAY NIGHT. STRONG NORTHWEST WINDS WILL FOLLOW...WITH 
GUSTS TO AROUND 30 KNOTS BY THURSDAY MORNING OVER THE NORTH HALF OF 
LAKE HURON.

LHZ421-422-200200-
/O.CAN.KDTX.GL.W.0041.000000T0000Z-151020T0200Z/
/O.EXA.KDTX.SC.Y.0125.000000T0000Z-151020T0200Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
342 PM EDT MON OCT 19 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 24 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT MONDAY. 

THE GALE WARNING HAS BEEN CANCELLED. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ362-363-462-192045-
/O.CAN.KDTX.GL.W.0041.000000T0000Z-151020T0200Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
342 PM EDT MON OCT 19 2015

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WARNING. 

$$

LHZ441>443-200200-
/O.CON.KDTX.SC.Y.0125.000000T0000Z-151020T0200Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
342 PM EDT MON OCT 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-200200-
/O.CON.KDTX.SC.Y.0125.000000T0000Z-151020T0200Z/
LAKE ST. CLAIR-
342 PM EDT MON OCT 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 21 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EDT MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ444-200745-
/O.CON.KDTX.SC.Y.0125.000000T0000Z-151020T0800Z/
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
342 PM EDT MON OCT 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EDT MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SF

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Oct 18, 3:13 PM EDT, 34 minutes earlier.

Area forecast discussion, Oct 18, 3:13 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
313 PM EDT SUN OCT 18 2015

.SHORT TERM... TONIGHT

SKIES WILL FINISH CLEARING OVER THE NEXT SEVERAL HOURS...WITH
THE CENTER OF THE SURFACE HIGH PRESSURE SLIDING TO THE EAST EARLY
THIS EVENING...SETTING UP A GOOD WARM ADVECTION PATTERN
TONIGHT...WITH 925 MB TEMPS RISING INTO THE MID SINGLE NUMBERS
BETWEEN 8-12Z MONDAY...AS 925 MB WINDS INCREASE ABOVE 30
KNOTS...WHICH SHOULD PROMOTE ENOUGH TURBULENCE/MIXING TO KICK UP
SURFACE WINDS BY SUNRISE...AND TEMPS WILL LIKELY RISE JUST BEFORE
SUNRISE. HOWEVER...FAVORABLE RADIATING CONDITIONS THIS EVENING
WITH A PERIOD OF LIGHT/CALM WINDS...COUPLED WITH SURFACE DEW PTS
CURRENTLY IN THE 20S...SHOULD ALLOW FOR A GOOD DROP IN
TEMPERATURES...AND HAVE LEFT INHERITED MINS ALONE...AROUND
30/LOWER 30S...WHICH IS IN LINE WITH LATEST MET GUIDANCE AND MORE
OF THE MIDDLE GROUND. INTERESTINGLY...MAV GUIDANCE HAS TRENDED
MILDER...MID TO UPPER 30S...WHILE 12Z REGIONAL GEM RAW SURFACE
TEMPS ARGUE FOR UPPER 20S TO AROUND 30 DEGREES.

&&

.LONG TERM...MONDAY THROUGH SATURDAY

PRONOUNCED PATTERN OF WARM AIR ADVECTION WELL UNDERWAY MONDAY
MORNING WITHIN STRENGTHENING LOW LEVEL SOUTHWEST FLOW.  TIGHTENING
GRADIENT BETWEEN HIGH PRESSURE OVER THE CAROLINAS AND A FRONTAL
BOUNDARY DROPPING INTO THE NORTHERN GREAT LAKES WILL ESTABLISH A
STRONG WIND FIELD THROUGH THE 850-925 MB LAYER.  WINDS THROUGH THIS
LAYER REMAIN PROJECTED TO REACH INTO THE 35 TO 50 KNOT RANGE...
HIGHEST MAGNITUDE NOTED ACROSS THE TRI-CITIES.  GOOD MIXING
POTENTIAL INTO THE BOTTOM OF THIS LAYER CONTINUES TO SUPPORT SEEING
SOME PEAK AFTERNOON GUSTS INTO THE 35 MPH RANGE.  THIS PROCESS WILL
ALSO FAVOR A SIZABLE INCREASE IN TEMPERATURES RELATIVE TO TODAY.
NOTING A SOLID 15 TO 20 DEGREE 24 HOUR INCREASE AT 850 MB...HIGHS
WILL MAKE A RUN TOWARD THE LOWER 60S UNDER MOSTLY SUNNY SKIES.

WEAK HEIGHT FALLS STREAMING ACROSS THE NORTHERN GREAT LAKES WILL
EASE THE AFOREMENTIONED FRONTAL BOUNDARY SOUTHWARD WITH TIME...
REACHING CENTRAL LOWER MICHIGAN BY LATE TUESDAY.  MID LEVEL THETA-E
ADVECTION EMBEDDED WITHIN A NARROW STRIP OF GREATER ISENTROPIC
ASCENT WILL ALIGN DOWNSTREAM OF THIS FRONT BY LATE MONDAY INTO
MONDAY NIGHT.  A PERIOD OF WEAK ASCENT AUGMENTED BY ACCOMPANYING
SHORTWAVE ENERGY WILL EMERGE EAST OF NORTHERN LAKE MICHIGAN MONDAY
EVENING.   THIS WILL BRING THE POTENTIAL FOR A FEW SHOWERS TO EXPAND
INTO MAINLY AREAS NORTH OF I-69 DURING THE MONDAY NIGHT PERIOD.
MOISTURE QUALITY/DEPTH A CONCERN GIVEN THE EXISTING MAGNITUDE AND
DEPTH OF THE DRY LAYER BELOW 6-7K FT...LOW END POPS REMAIN
APPROPRIATE.

PERPETUATION OF A FIRM PRE-FRONTAL SOUTHWEST FLOW INTO TUESDAY WILL
SUSTAIN THE WARMER RESIDENT LOW LEVEL THERMAL PROFILE.  LIMITATIONS
TO INSOLATION POTENTIAL WITH PASSING MID CLOUDS THE ONLY NEGATIVE TO
AN OTHERWISE FAVORABLE SETUP FOR SEEING ANOTHER INCREMENTAL INCREASE
IN DAYTIME TEMPERATURES.  HIGHS TARGETED AT MID AND UPPER 60S
AREAWIDE.  MID LEVEL THETA-E GRADIENT WILL FOLD ACROSS THE REGION
DURING THIS TIME.  MODEL GUIDANCE HINTING AT SOME SPOTTY SHOWER
DEVELOPMENT WITHIN ANY ACCOMPANYING WARM AIR ADVECTION DRIVEN HIGH
BASED CLOUD DEVELOPMENT.  NO OTHER TANGIBLE MECHANISM OUTSIDE OF
THIS PROCESS TO SUGGEST A GREATER POTENTIAL FOR SHOWERS THROUGH
TUESDAY EVENING.  STRONGER WING OF MOIST ISENTROPIC ASCENT EMERGING
ACROSS THE MIDWEST ON TUESDAY WILL BRING AN INCREASING CHANCE FOR
SHOWERS LOCALLY BEGINNING TUESDAY NIGHT.

PROGRESSIVE PATTERN FROM MIDWEEK INTO NEXT WEEKEND. STRONG UPPER LOW
EXPECTED TO TRANSLATE FROM ALBERTA TO QUEBEC WED/THU...WITH A
STRENGTHENING SURFACE REFLECTION TRACKING FROM THE UPPER MISSISSIPPI
VALLEY TO NEAR JAMES BAY. SHOWERS WILL BE POSSIBLE WEDNESDAY LOCALLY
ALONG THE WARM FRONT...AND ALSO WEDNESDAY NIGHT ALONG THE COLD
FRONT. MILD TEMPS EXPECTED WEDNESDAY IN THE WARM SECTOR WITH A
COOLING TREND FOR THE REST OF THE WEEK IN THE WAKE OF THE COLD FRONT
WITH DRY WEATHER EXPECTED. RETURN FLOW LOOKS TO BRIEFLY SET UP LATE
FRIDAY INTO SATURDAY BEFORE ANOTHER COLD FRONT BRINGS A CHANCE OF
SHOWERS LATE SATURDAY OR SATURDAY NIGHT.

&&

.MARINE...

PREVAILING NORTH-NORTHWEST WINDS WILL EASE THROUGH THE EVENING AS A
WEAK HIGH PRESSURE RIDGE SLIDES THROUGH.  WINDS WILL THEN DEVELOP
OUT OF THE SOUTH-SOUTHWEST TONIGHT.  AN INCREASING PRESSURE GRADIENT
WILL RESULT IN A CONSIDERABLE INCREASE IN WINDS ON MONDAY.
LINGERING COLD AIR OVER THE WATERWAYS WILL MAINTAIN A PERIOD OF
UNSTABLE CONDITIONS BEFORE WARMER AIR TAKES A GREATER HOLD.  THIS
WILL ALLOW FOR SOME STRONGER GUSTS TO MIX DOWN.  A FAVORABLE
TRAJECTORY ACROSS SAGINAW BAY AND INTO CENTRAL PORTIONS OF LAKE
HURON RAISES CONFIDENCE ENOUGH FOR POTENTIAL GUSTS TO GALES TO
WARRANT AN UPGRADE TO A GALE WARNING.  ELSEWHERE GUSTS OF 25 TO 30
KNOTS WILL BE COMMON...WITH AN ACCOMPANYING SMALL CRAFT ADVISORY NOW
IN PLACE FOR ALL NEARSHORE WATERS.  WINDS WILL RAPIDLY DECREASE
MONDAY NIGHT AS THE PRESSURE GRADIENT RELAXES IN ADVANCE OF A COLD
FRONT.  A MORE MODEST WIND WILL REMAIN IN PLACE THROUGH TUESDAY AS
THE COLD FRONT SLOWLY ENTERS THE REGION.

&&

.AVIATION...ISSUED 1253 PM EDT SUN OCT 18 2015

EXTENSIVE CLOUDS HAVE STRUGGLED TO DEVELOP LATE THIS MORNING/EARLY THIS
AFTERNOON...AS DRY AIRMASS AND SURFACE HIGH PRESSURE IS TAKING
CONTROL...AND LOOKING AT RESIDUAL CLOUDS LATE THIS AFTERNOON
QUICKLY DISSIPATING TOWARD SUNSET...WITH CLEAR SKIES TONIGHT. HIGH
PRESSURE WILL BE SLIDING EAST OF THE AREA LATE TONIGHT...ALLOWING
FOR STRONG SOUTHWEST WINDS TO DEVELOP TOMORROW. SUSTAINED WINDS
AROUND 20 KNOTS ARE EXPECTED...WITH GUSTS BETWEEN 25 TO 30
KNOTS...WITH STRONGEST WINDS LIKELY OCCURRING OVER MBS...WHERE
GUSTS WILL PROBABLY EVEN EXCEED 30 KNOTS DURING THE AFTERNOON.
CONSIDERED ADDING WIND SHEAR AROUND 12Z MONDAY AS 1000 FOOT
SOUTHWEST WINDS INCREASE TO AT LEAST 40 KNOTS TOWARD 12Z...BUT
SURFACE WINDS SHOULD BE ABLE TO RISE AT OR ABOVE 10 KNOTS AS THOSE
STRONGER WINDS ARRIVE.

//DTW THRESHOLD PROBABILITIES...

* LOW CONFIDENCE IN CEILINGS AOB 5000 FEET THIS AFTERNOON

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...GALE WARNING FROM 8 AM TO 10 PM EDT MONDAY FOR LHZ362-363-421-422-
     462.

     SMALL CRAFT ADVISORY FROM 8 AM TO 10 PM EDT MONDAY FOR LHZ441>443.

     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LHZ441>443.

LAKE ST CLAIR...SMALL CRAFT ADVISORY FROM 8 AM TO 10 PM EDT MONDAY FOR LCZ460.

MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY FROM 8 AM TO 10 PM EDT MONDAY FOR LEZ444.

&&

SHORT TERM...SF
LONG TERM....MR/DT
MARINE.......MR
AVIATION.....SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Oct 18, 3:44 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
344 PM EDT SUN OCT 18 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-191945-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
344 PM EDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-191945-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
344 PM EDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WARNING IS IN EFFECT MONDAY FOR THE OPENWATERS OF LAKE
HURON BETWEEN PRESQUE ISLE AND HARBOR BEACH...AS WELL AS SAGINAW
BAY. A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY FOR THE NEARSHORE
WATERS OF LAKE HURON FROM PORT AUSTIN TO PORT HURON...LAKE ST
CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

MR

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 3:47 PM EDTSmall Craft AdvisoryDTX36 hr

Nearby

Gale Warnings in Michigan, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.